MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUETOME DREAMWIRE 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION TRUETOME DREAMWIRE 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00583190
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a truetome dreamwire 44 was used near the papilla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2021.During the procedure, when they were cutting the papilla, the cutting wire of the truetome dreamwire 44 broke.It was reported that no part of the cutting wire detached and fell into the patient.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6 (device codes): medical device problem code a0401 captures the reportable event of cutting wire broken.Block h10: the returned truetome dreamwire 44 was analyzed, and a visual evaluation noted that the cutting wire was broken and blackened.The anchor and the cutting wire were not returned.The cutting wire was broken exactly next to the proximal pierced hole.Additionally, the working length was torn in the distal side.The device was observed under magnification and the cutting wire was blackened and melted, and the cut of the cutting wire was not smooth.The working length was torn in the distal side and there were residues of contrast in the distal section (this residue was removed from the device).No other problems with the device were noted.The reported event of cutting wire break was confirmed.Upon analysis, it was found that the cutting wire was broken and blackened.The cutting wire being blackened indicates that the device was energized.Based on the condition of the device, the problem found could have been caused if the cutting wire was preactivated before use as this may cause premature cutting wire fatigue and may compromise the cutting wire's integrity.Not verifying that the cutting wire has exited the endoscope while electrical current is applied, and not maintaining direct and constant contact with tissue when applying electrocautery current may result in broken cut wire.Also, an excess of power may damage integrity of cutting wire.Additionally, the device had the working length torn.It is probable that as a result of the broken wire, the distal side of the wire had contact with the scope upon removal causing the tear in the working length and separation of the wire and wire anchor.Based on all gathered information, the most probable root cause of this complaint is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description

Brand Name
TRUETOME DREAMWIRE 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12280451
Report Number3005099803-2021-03942
Device Sequence Number19735885
Product Code KNS
UDI-Device Identifier08714729858737
UDI-Public08714729858737
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K122203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2022
Device Model NumberM00583190
Device Catalogue Number8319
Device Lot Number0026538946
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2021
Initial Date Received by Manufacturer 07/26/2021
Supplement Date Received by Manufacturer08/17/2021
Initial Report FDA Received Date08/05/2021
Supplement Report FDA Received Date09/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1